MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record of the involved product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the coating of the radifocus glidewire advantage wire peeled off during the peripheral case.There was no patient injury, medical/surgical intervention required.The patient's condition was stable.The procedure outcome was a success.Additional information was received on 23jul2021.The procedure was completed using the wire.They did laser over the wire.A laser balloon was used with the wire.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that the outer layer on the distal side had been intermittently peeled off at approximately 213 - 240mm from the distal end.The outer layer on the hand side had been intermittently peeled off at approximately 305 - 329mm from the distal end.Magnifying inspection revealed: outer layer on the distal side: the outer layer had been peeled off over the entire circumference.The outer layer that had peeled off at approximately 213mm from the distal end had been flared.The end of outer layer at approximately 222mm, 230mm, and 240mm from the distal end were in close contact with the core wire.Discoloration was found in multiple sections of the exposed core wire.Outer layer on the hand side: the outer layer had been intermittently peeled off over the entire circumference.The outer layer had been spirally peeled off at regular intervals at approximately 329mm from the distal end.Discoloration was found on the outer layer and core wire.Electron microscopic inspection of the actual sample revealed: outer layer on the distal side: no scratch was found on the outer layer that was flared at approximately 213mm from the distal end.A torn shape and a melted shape were partially found at the end of outer layer at approximately 222mm from the distal end.A trace toward the distal end and a melted shape were found at approximately 230mm from the distal end.The outer layer had been roughened at approximately 230mm and 240mm from the distal end.Outer layer on the hand side: a melted shape and scraped trace were found at the end of outer layer at approximately 305mm and 329mm from the distal end.The outer diameter of the actual sample (normal section) was measured and confirmed to meet the specifications.The ifu of this product includes the following warning: do not use the glidewire advantage with devices which contain metal parts such as atherectomy catheters, laser catheter, or metal introduction devices as they may cause the glidewire advantage plastic coating to shear and/or sever the wire.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It was likely that since the actual sample came into contact with the laser (combined device), the outer layer of actual sample melted and peeled off.However, since the details of combined device were unknown, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
mary o'neill
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
8002837866
MDR Report Key12281620
Report Number9681834-2021-00138
Device Sequence Number14369507
Product Code DQX
UDI-Device Identifier04987350714763
UDI-Public04987350714763
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue NumberGA1830
Device Lot Number210402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASER BALLOON
Patient SexUnknown